Alert archive / Louisiana / Areal Flood Advisories in 2012

Areal Flood Advisory 21, NWS Shreveport, LA

June 15, 2012Bossier Parish, Caddo Parish, Louisiana

NWS Shreveport, LA issued this areal flood advisory at Jun 15, 2012, 6:30 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 60 min.

The area

The outline as issued.

The facts

Issued
Jun 15, 2012, 6:30 PM CDT (23:30 UTC)
Expired
Jun 15, 2012, 7:30 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bossier Parish, LA, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 9 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2084 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2084 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
741 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WGUS84 KSHV 152330
FLSSHV

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT FRI JUN 15 2012

LAC015-017-160030-
/O.NEW.KSHV.FA.Y.0021.120615T2330Z-120616T0030Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO LA-BOSSIER LA-
630 PM CDT FRI JUN 15 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
  DRAINAGE AREAS IN...
  BOSSIER PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF BOSSIER CITY...
  CADDO PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF SHREVEPORT...

* UNTIL 730 PM CDT

* AT 626 PM CDT...A SEVERE THUNDERSTORM WAS PRODUCING VERY HEAVY 
RAIN WITH RAINFALL ESTIMATES AROUND AN INCH PER HOUR. THIS STORM WAS 
LOCATED NEAR SHREVEPORT...AND MOVING NORTH AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3263 9394 3265 9363 3235 9361 3235 9389

$$

PARKER

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this areal flood advisory went out at Jun 15, 3:39 PM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 15, 3:39 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT FRI JUN 15 2012

.DISCUSSION...
ANOTHER DAY OF ISOLATED CONVECTION SEEN ACROSS THE REGION...WITH
LESS OF A THREAT OF THE SEVERE POTENTIAL AND THIS TREND IS
FORECAST TO CONTINUE INTO THE WEEKEND. THE PRESENCE OF A MID LEVEL
RIDGE WILL BECOME A BIT MORE PRONOUNCED AS IT NUDGES EAST ACROSS
THE NORTHERN THIRD OF THE REGION...BASICALLY ALONG AND NORTH OF
THE INTERSTATE 30 CORRIDOR. THE REMAINDER OF THE REGION WILL SEE
LITTLE IF ANY SIGNIFICANT CHANGE IN THE OVERALL PATTERN. DIURNAL
EFFECTS WILL DICTATE MUCH OF THE FORECAST WITH SLIGHT CHANCE POPS
REMAINING IN THE FORECAST THROUGH THE WEEKEND...HENCE PERSISTENCE
IN THE TEMPERATURE FORECAST.

AS FAR AS MODEL CONSISTENCY...BOTH GFS AND ECMWF STILL FAVOR A
WESTWARD TRAJECTORY ON THE UPPER DISTURBANCE EXPECTED ALONG THE
LA/TX COAST LATER IN THE WEEKEND WITH GFS HINTING AT MORE OF A
SLIGHT NORTHERLY PUSH INTO THE SW PORTIONS OF THE CWA. AT THIS
POINT...WILL CONTINUE TO FAVOR SLIGHTLY HIGHER POPS ACROSS THAT
AREA FOR EARLY TO MID WEEK. FROM THERE...A COLD FRONT WILL
APPROACH THE REGION FROM THE NORTHWEST BUT MODELS CONTINUE TO PROG
THE FRONT SLOWER EACH RUN AND GIVEN THE TIME OF YEAR...WOULD NOT
BE SURPRISED IF THE BOUNDARY REMAINS NORTH OF THE FOUR STATE REGION
BY LATE NEXT WEEK. THAT BEING THE CASE...SUMMERLIKE PATTERN WILL
HOLD SERVE AS SOUTHERLY FLOW CONTINUES AND DEWPOINTS REMAIN RATHER
MOIST.

ALL THINGS CONSIDERED...NOT A BAD FORECAST COMPARED WITH WHERE WE
WERE THIS TIME LAST YEAR WHEN MANY OF OUR SITES HAD ALREADY RECORDED
MULTIPLE DAYS AT OR ABOVE 100 DEGREES.
/19/

&&

.AVIATION...
MOSTLY VFR FLIGHT CONDITIONS FOR THE REMAINDER OF THIS AFTERNOON
INTO TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
DURING HEATING...BUT COVERAGE NOT EXPECTED TO BE WIDESPREAD AND
STORMS SHOULD BE VISIBLE IN FLIGHT. HOWEVER...DUE TO A VERY UNSTABLE
ATMOSPHERE...EXTREME TURBULENCE WILL BE PRESENT VICINITY MOST
STORMS. CONVECTION SHOULD DIMINISH...BECOMING ISOLATED BY 17/01Z.
SOUTHERLY LOW LEVEL WINDS THROUGH THE NEXT 24 HOURS WILL BRING MVFR
CEILINGS INTO THE AREA AFTER 08Z...WITH EAST TEXAS HAVING THE MOST
COVERAGE.
/14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  92  71  92  71 /  20  20  20  20  20
MLU  69  92  69  92  69 /  20  20  20  20  20
DEQ  67  91  67  92  66 /  20  20  20  10  10
TXK  70  92  70  92  69 /  20  20  20  10  10
ELD  68  90  67  91  67 /  20  20  20  10  10
TYR  72  91  71  91  71 /  20  20  20  20  20
GGG  71  91  70  91  70 /  20  20  20  20  20
LFK  71  92  70  92  71 /  20  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19/14
Hazardous weather outlook, Jun 15, 11:51 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1151 AM CDT FRI JUN 15 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-161200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1151 AM CDT FRI JUN 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE COMBINED WITH OUTFLOW BOUNDARIES AND
AMPLE INSTABILITY WILL RESULT IN SCATTERED SHOWERS AND
THUNDERSTORMS ONCE AGAIN TODAY THROUGH THIS EVENING. GIVEN THE
AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE TODAY...ISOLATED
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL
AND DAMAGING THUNDERSTORM WIND GUSTS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED THIS AFTERNOON OR
TONIGHT...SINCE THUNDERSTORMS SHOULD BE ISOLATED TO SCATTERED IN
COVERAGE.

19/03

In the hours before

Special weather statement, Jun 15, 6:04 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
604 PM CDT FRI JUN 15 2012

LAZ001-002-152330-
BOSSIER-CADDO-
604 PM CDT FRI JUN 15 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BOSSIER CITY AND SHREVEPORT...

AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTH OF BOSSIER CITY...
MOVING NORTHWEST AT 5 MPH.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

24
Local storm report, Jun 15, 6:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             SHREVEPORT              32.47N 93.80W
06/15/2012  E1.00 INCH       CADDO              LA   NWS EMPLOYEE

            QUARTER SIZED HAIL IN SOUTH SHREVEPORT.

&&

20
Local storm report, Jun 15, 6:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             SHREVEPORT              32.47N 93.80W
06/15/2012  E1.00 INCH       CADDO              LA   TRAINED SPOTTER

            QUARTER SIZE HAIL ONE MILE WEST OF LSUS.

&&

20
Local storm report, Jun 15, 6:20 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             SHREVEPORT              32.47N 93.80W
06/15/2012  E1.00 INCH       CADDO              LA   TRAINED SPOTTER

            QUARTER SIZE HAIL AT 70TH AND YOUREE DR.

&&

20
Local storm report, Jun 15, 6:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             DE QUEEN                34.04N 94.34W
06/15/2012  E1.00 INCH       SEVIER             AR   TRAINED SPOTTER

&&

20
Local storm report, Jun 15, 6:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 PM CDT FRI JUN 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             SHREVEPORT              32.47N 93.80W
06/15/2012  E1.75 INCH       CADDO              LA   PUBLIC

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:58 PM CDTSevere Thunderstorm WarningSHVDe Soto32 min
Jun 15, 6:09 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo66 min
Jun 15, 6:16 PM CDTSevere Thunderstorm WarningSHVCaddo44 min

Nearby

Areal Flood Advisories in Louisiana, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.